Police in Baton Rouge and Walker have started cracking down on the Schedule II drug known as spice or synthetic marijuana, a day after Kathy Kliebert, Secretary of the Department of Health and Hospitals signed an emergency law outlawing eight compounds found in the drug. Performing a raid on a tobacco stores selling the product, law enforcement apprehended six individuals in possession of the narcotic at the shop and 403 packages of the substance. The substance has been responsible for more than 100 people this year being admitted to hospitals with life-threatening symptoms. Later in the same week serving a second search warrant, the police once again busted the store seizing 3,426 packages of suspected synthetic marijuana adding up to 11,000 grams. Police also seized $4,212 in cash, packaging materials, and suspected ingredients for making synthetic marijuana. They also apprehended both employees and two adults in the parking lot found with what is suspected to be oxycontin and alprazolam. This is just one of the seven stores that was raided following the signing of this emergency law.
Narconon would like to congratulate the officers of Walker and Baton Rouge for their success confiscating a large amount of a drug that is a serious health risk to the public. Synthetic Marijuana is extremely dangerous and is also known as K2, spice, fake weed, or herbal incense. The drug is generally smoked through a pipe or rolled in a cigarette just like marijuana though the side effects are much more dangerous. The drug has been known to cause strong hallucinations, an inability to communicate and in more severe cases by seizures and even death. It is important that individuals are well educated on the signs of this drug’s abuse and also the symptoms it causes. This is the reason why we offer free drug education materials on the signs of drug abuse for all drugs. Please call us today for free drug education materials or if anyone you know is struggling with the use of this or other drugs.
Signs of Synthetic Marijuana Abuse:
- Visual and auditory hallucinations
- Dilated pupils